Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 9, NWS JSJ

February 14, 2017

NWS JSJ issued this small craft advisory at Feb 14, 2017, 2:15 PM CST. It took effect at Feb 15, 2017, 5:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2017, 2:15 PM CST (20:15 UTC)
In effect from
Feb 15, 2017, 5:00 PM CST
Expired
Feb 16, 2017, 6:00 PM CST
In force
25 hr
Issued by
NWS JSJ

The text

As transmitted.

618 
WHCA72 TJSJ 142015
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
415 PM AST TUE FEB 14 2017

...LONG PERIOD NORTHERLY SWELL WILL CREATE HAZARDOUS SEAS BY LATE
WEDNESDAY NIGHT...

.SEAS ARE EXPECTED TO INCREASE ON WEDNESDAY ACROSS THE ATLANTIC
WATERS AND ANEGADA PASSAGE DUE TO A LONG PERIOD NORTHERLY SWELL.

AMZ710-712-150415-
/O.NEW.TJSJ.SC.Y.0009.170216T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
415 PM AST TUE FEB 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM AST
THURSDAY. 

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS... SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS 
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE 
CONDITIONS.

&&

$$

AMZ715-722-150415-
/O.NEW.TJSJ.SC.Y.0009.170216T0000Z-170216T1800Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
415 PM AST TUE FEB 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 2 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 2 PM AST
THURSDAY. 

* WINDS...EAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS 
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE 
CONDITIONS.

&&

$$
10 follow-up statements
889 
WHCA72 TJSJ 150109
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
909 PM AST TUE FEB 14 2017

...LONG PERIOD NORTHERLY SWELL WILL CREATE HAZARDOUS SEAS BY
WEDNESDAY NIGHT...

.SEAS ARE EXPECTED TO INCREASE ON WEDNESDAY ACROSS THE ATLANTIC
WATERS AND ANEGADA PASSAGE DUE TO A LONG PERIOD NORTHERLY SWELL.

AMZ741-742-150915-
/O.EXB.TJSJ.SC.Y.0009.170216T0600Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
909 PM AST TUE FEB 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 2 PM AST THURSDAY. 

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-722-150915-
/O.EXT.TJSJ.SC.Y.0009.170216T0000Z-170217T0000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
909 PM AST TUE FEB 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM
AST THURSDAY...

* WINDS...EAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-712-150915-
/O.CON.TJSJ.SC.Y.0009.170216T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
909 PM AST TUE FEB 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
8 PM AST THURSDAY...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS... SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
137 
WHCA72 TJSJ 150748
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
348 AM AST WED FEB 15 2017

...LONG PERIOD NORTHERLY SWELL WILL CREATE HAZARDOUS SEAS BY
TONIGHT...

.SEAS ARE EXPECTED TO INCREASE TODAY ACROSS THE ATLANTIC WATERS 
AND ANEGADA PASSAGE DUE TO A LONG PERIOD NORTHERLY SWELL.

AMZ710-712-715-722-151615-
/O.CON.TJSJ.SC.Y.0009.170216T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
348 AM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST THURSDAY...

* WINDS...EAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-742-151615-
/O.CON.TJSJ.SC.Y.0009.170216T0600Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
348 AM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
THURSDAY...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
976 
WHCA72 TJSJ 151409
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1009 AM AST WED FEB 15 2017

...LONG PERIOD NORTHERLY SWELL WILL CREATE HAZARDOUS SEAS BY
TONIGHT...

.SEAS ARE EXPECTED TO INCREASE TODAY ACROSS THE ATLANTIC WATERS
AND ANEGADA PASSAGE DUE TO A LONG PERIOD NORTHERLY SWELL.

AMZ710-712-715-722-152215-
/O.CON.TJSJ.SC.Y.0009.170216T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
1009 AM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST THURSDAY...

* WINDS...EAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-742-152215-
/O.CON.TJSJ.SC.Y.0009.170216T0600Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1009 AM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
THURSDAY...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
994 
WHCA72 TJSJ 152124
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
524 PM AST WED FEB 15 2017

...LONG PERIOD NORTHERLY SWELL WILL CREATE HAZARDOUS SEAS 
TONIGHT...

.HAZARDOUS SEAS MARINE CONDITIONS EXPECTED ACROSS THE ATLANTIC 
WATERS AND CARIBBEAN PASSAGES.

AMZ710-712-715-722-160530-
/O.EXT.TJSJ.SC.Y.0009.170215T2300Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
524 PM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST THURSDAY...

* WINDS...EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-742-160530-
/O.EXT.TJSJ.SC.Y.0009.170215T2300Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
524 PM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST THURSDAY...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 
FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
168 
WHCA72 TJSJ 160130
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
930 PM AST WED FEB 15 2017

...LONG PERIOD NORTHERLY SWELL WILL CREATE HAZARDOUS SEAS
OVERNIGHT INTO EARLY THURSDAY MORNING...

.HAZARDOUS MARINE CONDITIONS EXPECTED ACROSS THE ATLANTIC WATERS 
AND CARIBBEAN PASSAGES.

AMZ710-712-715-722-160930-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
930 PM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
THURSDAY...

* WINDS...EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-742-160930-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
930 PM AST WED FEB 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
721 
WHCA72 TJSJ 160747
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
347 AM AST THU FEB 16 2017

...LONG PERIOD NORTHERLY SWELL WILL CONTINUE CAUSING HAZARDOUS 
SEAS TODAY...

.HAZARDOUS MARINE CONDITIONS EXPECTED ACROSS THE ATLANTIC WATERS
AND CARIBBEAN PASSAGES.

AMZ710-712-715-722-161600-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
347 AM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-742-161600-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
347 AM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
051 
WHCA72 TJSJ 161330
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
930 AM AST THU FEB 16 2017

...SUBSIDING LONG PERIOD NORTHERLY SWELL WILL CONTINUE CAUSING 
HAZARDOUS SEAS TODAY...

.HAZARDOUS MARINE CONDITIONS EXPECTED ACROSS THE ATLANTIC WATERS
AND CARIBBEAN PASSAGES.

AMZ710-712-715-722-162130-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
930 AM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-742-161800-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170216T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
930 AM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...SOUTHEAST WINDS 5 TO 10 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
341 
WHCA72 TJSJ 161724 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
124 PM AST THU FEB 16 2017

...SUBSIDING LONG PERIOD NORTHERLY SWELL WILL CONTINUE CAUSING
HAZARDOUS SEAS TODAY...

.HAZARDOUS MARINE CONDITIONS EXPECTED ACROSS THE ATLANTIC WATERS
AND CARIBBEAN PASSAGES.

AMZ741-742-170000-
/O.EXT.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
124 PM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...SOUTHEAST WINDS 5 TO 10 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-712-715-722-170000-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
124 PM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
915 
WHCA72 TJSJ 162034
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
434 PM AST THU FEB 16 2017

...SUBSIDING LONG PERIOD NORTHERLY SWELL WILL CONTINUE CAUSING
HAZARDOUS SEAS AT LEAST UNTIL LATER THIS EVENING...

.HAZARDOUS MARINE CONDITIONS EXPECTED ACROSS THE ATLANTIC WATERS
AND CARIBBEAN PASSAGES.

AMZ710-712-715-722-741-742-170000-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
434 PM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
031 
WHCA72 TJSJ 170010
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
810 PM AST THU FEB 16 2017

...NORTHERLY SWELL ACTION CONTINUE TO DECAY AND SEAS NOW BELOW 7 
FEET...

AMZ710-712-715-722-741-742-170115-
/O.EXP.TJSJ.SC.Y.0009.000000T0000Z-170217T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
810 PM AST THU FEB 16 2017

...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 8 PM AST...

.LATEST BUOY DATA ACROSS THE NORTHERN COASTAL WATERS OF THE ISLANDS
AND NEARSHORE BUOYS ALL SUGGEST THAT SEAS CONTINUE TO SUBSIDE AND 
CURRENTLY BETWEEN 4 TO 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 11:43 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 14, 11:43 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
143 PM AST Tue Feb 14 2017

.SYNOPSIS...Drier air will prevail with near normal to
considerably below normal moisture for the next 10 days.
Scattered showers are possible in the west mainly when frontal
bands approach over the weekend and mid week next week. Otherwise
only a few showers will be seen in the forecast area. Warmer
temperatures are expected Wednesday through Saturday with little
cooling thereafter.

At upper levels...A weak trough passed through the area this
afternoon. As it moves east high pressure from the southwestern
tropical Atlantic will build over the area. That ridge will shift
into the western Caribbean next weekend. A trough will dig over
the area around Tuesday of next week.

At mid levels...High pressure will build progressively over the
Caribbean during the week and remain through the weekend. A trough
in the western Atlantic will pass through the area on Tuesday next
week. Mid level moisture will hover to the west for a few days
but otherwise it will be quite dry, except for only very limited
moisture during frontal passages mentioned below.

At lower levels...High pressure will build over the north central
Atlantic tonight through Friday maintaining a ridge to our north
and causing low level flow to become more southeast. High pressure
will build over the western Atlantic Saturday and Sunday causing
flow to return to the east northeast. Weak cold fronts will pass
through Saturday and the following Wednesday with only a minimum
of moisture for showers.

&&

.DISCUSSION...What is left of the old frontal boundary appears to
be south of Saint Croix and just west of the Mona channel where it
may be hung up on the island of Hispaniola. Showers have nearly
dissipated to the south and have so far have failed to generate
over the islands this afternoon.

Flow at lower levels is expected to turn to the southeast while
ridging takes over at mid and upper levels. Temperatures are
expected to rise a few degrees above the normal levels now being
experienced and the GFS confirms with generally higher 1000-850 mb
thickness levels Wednesday through Saturday. Thicknesses diminish
only slightly with two frontal passages, one on Saturday and one
expected on Tuesday. Only a minor amount of moisture will
accompany these fronts so the only rainfall of consequence will
have to come from local effects over Puerto Rico and stray showers
generated from the shallow moist marine layer now through the next
7 to 10 days.

&&

.AVIATION...Mainly VFR conditions expected across most of the local
flying area during the forecast period. SCT SHRA may affect the
vicinity of TJMZ from 14/19Z to 14/22Z. Only VCSH expected
elsewhere across the local TAF sites. Latest TJSJ sounding
indicated a light northerly wind flow from the SFC to around 15k
feet, becoming northwesterly and stronger aloft.

&&

.MARINE...A northerly swell is expected later Wednesday night and
this should bring seas up to 7 feet. This event is not expected to
last very long so seas should return to less than 7 feet
everywhere after Thursday night. Caribbean waters will not
generally be affected by this event.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  86  73  86 /   0  20  10  20
STT  71  84  73  84 /   0  20  10  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

72/12
Hazardous weather outlook, Feb 14, 3:26 AM CST, 10 hours 49 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
500 AM AST MARTES 14 DE FEBRERO DE 2017

AMZ710>745-PRZ001>013-151000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE-
500 AM AST MARTES 14 DE FEBRERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS COSTAS NORTE Y NOROESTE DE PUERTO RICO Y ALGUNAS
PLAYAS DEL NORTE DE CULEBRA TAMBIEN.

.DIAS DOS HASTA SIETE...MIERCOLES A LUNES

EL RIESGO DE CORRIENTES SUBMARINAS PERMANECERA MODERADO HASTA
TEMPRANO EL MIERCOLES EN LA MANANA. UN RIESGO ALTO DE CORRIENTES
SUBMARINAS ES PROBABLE DESPUES HASTA EL JUEVES, PARTICULARMENTE PARA
LAS PLAYAS DEL NORTE Y NOROESTE DE PUERTO RICO Y ALGUNAS DE LAS
PLAYAS EN EL NORTE DE CULEBRA Y VIEQUES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-151000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
500 AM AST MARTES 14 DE FEBRERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA ALGUNAS DE LAS PLAYAS DEL NOROESTE DE SAN TOMAS.

.DIAS DOS HASTA SIETE...MIERCOLES A LUNES

EL RIESGO MODERADO DE CORRIENTES SUBMARINAS SE TORNARA MODERADO A
ALTO PARA EL MIERCOLES Y JUEVES, PARTICULARMENTE PARA LAS PLAYAS DEL
NORTE A NOROESTE DE LAS ISLAS.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.